# SDR 2012FA0000637

- Difficulty date: September 15, 2012
- Submitted: September 16, 2012
- Operation: General aviation
- Aircraft: N31NW
- Make and model: Piper PA-31-350
- Aircraft serial: 318152139
- Aircraft time: 15,704 hours
- Engine: Lyc TIO540*
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Access Panel
- Condition: Corroded
- Location: Lt Wing
- Stage of operation: IN
- How discovered: E
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, FOUND THAT THE ACCESS PANELS THAT COVER THE ACFT FUEL BOWLS, FUEL SELECTOR VALVES, AND ELECTRIC FUEL BOOST PUMPS HAVE CHAFED INTO THE WING SPAR REINFORCEMENT PLATES AND CAUSED FRETTING CORROSION.   HAD A LEVEL 3 NDT TECH PERFORM A EDDY-CURRENT INSPECTION ON THESE AREA'S AND REPORTED PITTING CORROSION AND FATIGUE CRACKING ON THE RT LOWER SURFACE OF THE WING SPAR REINFORCEMENT PLATE IN EXCESS OF 0.020, AND THE LT WING SPAR REINFORCEMENT PLATE WITH PITTING CORROSION IN EXCESS OF 0.010.
